Just wondering because it was what my doctor recommended to me. I am very wary of this med because I have heard only bad things like it turns you into a zombie and causes TD and whatnot.
TD is a risk, but mainly at high doses. I take a low dose of it (2 mg in the morning, 1 mg at night), and it works pretty well for me, especially when it comes to my paranoia. The only real side effect I get from it is that it makes it a little bit harder to wake up in the morning.
I only was injected with Haldol once at a high dose in an emergency before I was commited. Worst feeling ever. Restless and can’t move right.
I wouldn’t take it voluntarily ever.
I’m very wary of any AP I have to take in the morning because they are so notorious for sedation. Does it have to be taken in the morning?
I was taking it for awhile, I liked it fine. It seemed to be working pretty good for me. I don’t exactly know why they wanted to change me over to a newer ap. I think it was because of the less chance for side effects and because I already have td.
I remember when they first started me on rexulti, but before I started saphris I went to the ER for Haldol because I was really scared from hallucinations I was having. The ER doc was like we don’t just give out Haldol. To me if a sza says they want Haldol you should just give it to them. It’s not like someone would drug seek Haldol for the love of God. So I described some of my hallucination to him and he gladly gave me the Haldol, but I really don’t like talking about it. So I think he’s just a big old jackass. I was fine very shortly after taking the Haldol. It’s a good med I think.
Never took the tablet form but was instead injected with it more than a few times.
Absolutely love Haldol but my current psychiatrist disapproves prescribing it to me because of the TD risk.
In my opinion you should give Risperidone and abilify a go. Get stable first, and then you have the luxury to experiment with new APs.
With your luck haldol won’t work out. But you can always try it once you get stable. You never know.
If I’m stable on a med that’s not giving me bad side effects there’s no way in hell I’ll try something else just because But you’re right I’d be more comfortable doing Risperidone and Abilify first because of my rotten luck with these meds.
Abilify helped with my depression a lot too so maybe that would be another benefit. Though I don’t know if it would boost depakotes abilities the same way it boosted Zoloft since they’re different classes of medication.
At a low dose, this medication worked very well for me. In fact, I sometimes give thought to going back on it, as it controls positive symptoms extremely well; however, at a higher dose,it gave me TD, especially in my eyes. There are medications to treat this though. I was on cogentin for it and it worked well. Terrible dry mouth though.
I think @wave said that if you’re on depakote then it reduces the amount of other meds in your system. So you might need higher doses of the AP to compensate. I’m not sure though, but something to keep in mind and discuss with your psychiatrist.
Interesting, I’ll ask him about it. I was stable on a fairly low dose of Risperidone before.
No this happens with Tegretol.
Tegretol (Carbamazepine) reduces other meds.
Depakote is fine.
I don’t think it has to be taken in the morning. I think taking the bigger dose in the morning just makes more sense. I figure I can be as crazy as I want to be in my dreams, care more about being less crazy during the day lol.
When i was taking the pill form of haldol i was on 30 MGS and it helped a bit but the haldol injection works very well for me
I’m on haldol 75 mg and it helps with my voices a lot No other side effects.
Haldol really works for me. I had a severe breakdown a year ago and the doctors put me on 5 mg of it, even this modest dose completely nixed my delusions and paranoia. Tried Risperidone and Zyprexa, nothing worked until the Haldol. I’ve cut my dosage to 2.5 mg a day and it’s still working completely fine. I would highly recommend it. Good luck.
One other thing – the Haldol hasn’t had any side effects except for akathisia in my right leg which I can minimize with Benadryl and Cogentin.
Haldol was just plain bad for me. The years I was on Haldol were the worst years of my life. I was on the decoate shot for a long time, and I think the dose I was getting came out to 3 mg a day - 100 mg a month. When I was at the hospital they put me on 40 mg a day, which was its own special brand of hell. That was pointlessly cruel.
I have been on 1 mg Haldol for 37 years. It stabilizes me. I now also take Seroquel with it.